Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 14, 2013, 4:27 PM CST for Lowndes County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 14, 2013, 4:27 PM CST (22:27 UTC)
- Expired
- Jan 14, 2013, 7:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 4:38 PM CST | FLASH FLOOD | Columbus, MS | STARTING TO DEVELOP FLOODING PROBLEMS WITHIN THE CITY LIMITS. DITCHES OVERFLOWING AND SEVERAL STREETS/ROADS BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WGUS54 KJAN 142227
FFWJAN
MSC087-150130-
/O.NEW.KJAN.FF.W.0024.130114T2227Z-130115T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST MON JAN 14 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 730 PM CST
* AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
HEAVY SHOWERS PRODUCING HEAVY RAIN NEAR CRAWFORD MOVING NORTHEAST
AT 40 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN
INCH...HAVE OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BENT
OAK...STEENS...KOLOLA SPRINGS AND CALEDONIA
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE
HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.
FLOODING IN AND AROUND THE CITY OF COLUMBUS WILL BE POSSIBLE...
INCLUDING THE FOLLOWING AREAS: THE MASONIC SUBDIVISION ALONG MAGBY
CREEK...AREAS ALONG THE LUXIPALILA CREEK FROM CBDG CONTINUANCE SOUTH
OF MAIN AND WEST OF COLUMBUS...SOUTH OF 182...THE MISSISSIPPI
UNIVERSITY FOR WOMEN INCLUDING 15TH STREET AT COLLEGE
STREET...LOCATIONS ALONG MOORES CREEK...AND THE COLUMBUS BRICK
DETENTION POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3329 8829 3329 8867 3350 8867 3352 8855
3355 8853 3352 8848 3358 8849 3360 8847
3362 8851 3366 8851 3367 8843 3370 8840
3369 8837 3375 8832 3375 8825
$$
BKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 14, 9:58 AM CST, 6 hours 29 minutes earlier.
Area forecast discussion, Jan 14, 9:58 AM CST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
958 AM CST MON JAN 14 2013
.UPDATE...
...ICE STORM WARNING REMAINS IN EFFECT FOR THE ARKLAMISS DELTA...
WE HAVE REACHED THE ZERO HOUR FOR ONSET OF FREEZING RAIN ACROSS THE
ARKLAMISS DELTA AS SEVERAL REPORTS OF FREEZING RAIN AND SLEET HAVE
BEEN STREAMING IN THIS PAST HOUR IN NORTH-CNTRL LA, SE AR, AND NW
MS. WIDESPREAD LIGHT TO MODERATE PRECIPITATION IS OVERSPREADING THE
REGION WITH THE FREEZING WET-BULB LINE APPROX ALONG A BASTROP, LA IN
MOREHOUSE PARISH TO LEXINGTON, MS TO NEAR EUPORA IN WEBSTER COUNTY,
MS LINE. THIS AREA WILL BE MOST PRONE TO FREEZING RAIN/SLEET THROUGH
THE MORNING AND EARLY AFTERNOON WITH 0.2 TO 0.5 PRECIPITATION TOTALS.
SOME REPORTS OF SNOW ARE ALSO OCCURRING ACROSS NW AND N-CNTRL LA WITH
THIS ACTIVITY WHERE OVERALL TEMP PROFILES ARE COLDER PER REGIONAL 12Z
RAOB SOUNDINGS. THE NEAR SURFACE SUB-FREEZING LAYER IN THE DELTA WILL
TEETER ON SUPPORTING FREEZING RAIN/SLEET THROUGH MUCH OF THE DAY AND
IT IS CONCEIVABLE SLEET COULD OVERTAKE THE FREEZING RAIN PROCESS
EARLY ON IF A THICKER NEAR SURFACE FREEZING TEMP/WET-BULB PROFILE IS
REALIZED JUST BELOW THE WARM NOSE ALOFT.
GIVEN LATEST RADAR TRENDS, HAVE INCREASED QPF AND POTENTIAL ICE
ACCUMULATION THROUGH 6PM ACROSS THE DELTA REGION. TEMPERATURES ARE
NOT EXPECTED TO RISE MUCH THROUGH THE DAY, FURTHER SETTING THE STAGE
FOR HAZARDOUS CONDITIONS. SHORT TERM MODELS ARE HAVING A DIFFICULT
TIME DEPICTING CURRENT SURFACE TEMPS AND THUS LEAD TO LOW CONFIDENCE
IN THEIR FUTURE SOLUTIONS. HOWEVER, LAMP HOURLY TEMP GUIDANCE DOES
APPEAR MORE REASONABLE WITH TEMPS HOLDING STEADY THROUGH MUCH OF THE
DAY. AS CONDITIONS EVOLVE AND IN LINE WITH THIS THINKING, IT IS
POSSIBLE THAT THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY
COULD BE EXPANDED FARTHER EAST ACROSS CENTRAL AND GOLDEN TRIANGLE
AREAS THROUGH THE AFTN, RESPECTIVELY.
HOURLY ELEMENTS WERE TWEAKED FOR LATEST TRENDS BUT OVERALL FORECAST
OF FREEZING RAIN/SLEET AND AREAS COVERED IS ON TRACK. UPDATES ARE
OUT AND AN UPDATED AVIATION CAN BE FOUND DIRECTLY BELOW. /ALLEN/
&&
.AVIATION...WIDESPREAD MVFR/IFR CONDS REMAIN AT PLACE AND SOME BRIEF
DROPS IN VIS/CEILINGS WILL BE POSSIBLE IN AREAS OF RA. NLY WINDS OF
10-15KTS WITH GUSTS AROUND 15-25KTS AT GWO/GLH. AN ICE STORM WARNING
IS IN EFFECT FOR KGLH AND FRZA ADVISORY FOR GWO. FZRA/SLEET IS
ONGOING ACROSS NORTHWEST DELTA BETWEEN AND MAY LINGER UNTIL EARLY
TUESDAY. ICING ACCUMULATIONS OF TWO TENTHS TO ONE HALF OF AN INCH ON
ELEVATED SURFACES ARE EXPECTED. /DC/
&&
.PREV DISCUSSION... /ISSUED 430 AM CST MON JAN 14 2013/
..ICE STORM WARNING ISSUED FOR THE NORTHERN DELTA REGION...
SHORT TERM...ANOTHER WAVE OF WIDESPREAD PRECIP WILL DEVELOP OVER
THE AREA TODAY. SYNOPTIC ASCENT WILL BE PROVIDED BY AN APPROACHING
UPPER WAVE LIFTING INTO THE REGION BY 18Z WITH 1 INCH PW VALUES
EXTENDING...ALTHOUGH BARELY...INTO NWRN ZONES. MID/LOWER LEVEL
FORCING WILL BE ON THE INCREASE AS LOW LEVEL JET FLOW AND LOW TO MID
LEVEL ISENTROPIC LIFT INCREASE. RADAR IMAGES ARE BEGINNING TO SHOW
DEVELOPING PRECIP FROM THE SW INTO LA AND SW MS. MODELS ARE IN GOOD
AGREEMENT ON RAIN CHANCES AND IN GOOD AGREEMENT THAT A COLD LAYER AT
AND JUST ABOVE THE SURFACE WILL PUSH SWD INTO THE REGION. ALTHOUGH
THE ICE STORM WARNING CAN BE DESCRIBED BY THE REGION WHERE THE
COLDER TEMPS ARE FORECAST TO MEET THE NRN EDGE OF THE PRECIP
SHIELD...WHICH IS NOT EXPECTED TO LIFT INTO NWRN ZONES UNTIL 15Z OR
SLIGHTLY AFTER...AT THIS TIME CONFIDENCE REMAINS HIGHER ON
DEVELOPING PRECIP AND A LITTLE LESS ON THE ARRIVAL OF A FREEZING
SURFACE AIR MASS.
CONFIDENCE THIS MORNING HAS BEEN SERIOUSLY AFFECTED BY THE
SHALLOWNESS OF THE COLDEST AIR MASS PER UPSTREAM SOUNDINGS AND THE
APPEARANCE THAT THE COLDEST SURFACE AIR MAY BE HAVING A HARD TIME
PUSHING ACROSS THE OZARKS. THE LATEST SURFACE OBSERVATIONS SHOW A
TIGHT SURFACE TEMPERATURE GRADIENT ACROSS ARKANSAS WITH TEENS IN THE
NW AND MID 30S IN THE SE. THIS IS OF CONCERN BECAUSE OF THE
POSSIBILITY THAT ADVECTION OF THE COLDEST AIR MASS AT THE LOWEST
LAYER MAY POSSIBLY BE BLOCKED ACROSS AR/THE OZARKS TO HAMPER
SPILLAGE OF COLDER SURFACE TEMPS INTO THE FORECAST AREA. ALSO
POTENTIALLY HAMPERING FREEZING RAIN ACCUMULATION WILL BE THE FACT
THAT SOIL CONDITIONS WILL BE WARM AND VERY SOGGY WITH STANDING WATER
AT MANY LOCATIONS. WARM AND WET GROUND CONDITIONS SUGGEST THAT THE
BETTER POTENTIAL FOR ICE ACCUMULATION WILL BE ON ELEVATED SURFACES
SUCH AS TREES...POWER LINES AND BRIDGES. DUE TO STRONG MODEL
AGREEMENT ON THE EVENTUAL ARRIVAL OF COLDER TEMPS THIS MORNING AND
WET BULBING POTENTIAL FOR THE DELTA WITH THE ARRIVAL OF THE RAIN
SHIELD...WE HAVE ISSUED AN ICE STORM WARNING FOR NWRN ZONES FOR
TODAY. THE BEST WINDOW FOR FREEZING RAIN LOOKS TO BE FROM AROUND 15Z
TO AROUND 21Z...AFTER WHICH PRECIP WILL DIMINISH FROM THE N. THE
WARNING WILL RUN UNTIL 00Z TUE TO COVER THE POSSIBILITY OF FREEZING
DRIZZLE BEFORE PRECIP ENDS.
BETTER PRECIP ACCUMULATION IS EXPECTED IN THE FREEZING RAIN ADVISORY
AREA BUT WILL REMAIN AN ADVISORY DUE TO THE SMALLER CHANCE THAT
SURFACE TEMPS WILL WET BULB DOWN TO FREEZING. THE PRIMARY CONCERN
FOR THE ADVISORY AREA IS THE POSSIBILITY OF FREEZING RAIN ON BRIDGES
AND OVERPASSES DUE TO LOCALIZED COOLING EFFECTS. HOWEVER...THE
ADVISORY AREA COULD POSSIBLY SEE AN UPGRADE TO A WARNING IF THE SWD
PUNCH OF THE COLDEST AIR MASS PUSHES FARTHER S THAN EXPECTED. ON THE
FLIP SIDE...AREAS IN THE ICE STORM WARNING AREA COULD POSSIBLY
REMAIN IN A REGION OF COLD RAIN IF SURFACE TEMPERATURES VARY A
DEGREE OR TWO WARMER THAN MODELS ARE CURRENTLY INDICATING.
SYNOPTIC LIFT CONTINUES TONIGHT WITH THE POTENTIAL FOR THE SERIES OF
SHORTWAVES TO CONTINUE TO LIFT INTO THE AREA. ELEVATED ISENTROPIC
LIFT IS FORECAST TO REDEVELOP TOWARD MORNING. THE COLD SURFACE RIDGE
WILL EDGE FARTHER SOUTH TUESDAY TO MAINTAIN COLD SURFACE
TEMPERATURES FOR THE AREA. ALTHOUGH STRONGLY CONSIDERED...WE WILL
HOLD OFF ON A WINTER WEATHER WATCH FOR TONIGHT AND TUESDAY FOR NOW
IN LIGHT OF THE POSSIBILITY OF THE BETTER RAIN CHANCES HOLDING OFF
UNTIL TEMPS CAN WARM A LITTLE EARLY TUESDAY MORNING. HOWEVER THE
POTENTIAL FOR FREEZING RAIN WILL REMAIN FOR THE DELTA AREA...
PARTICULARLY FOR THE PERIOD JUST BEFORE SUNRISE INTO EARLY TUESDAY.
LONG TERM...WEDNESDAY THROUGH THE START OF NEXT WEEK...THE MAIN
FOCUS FOR LONG TERM PORTION OF THE FORECAST IS WEDNESDAY THROUGH
THURSDAY. IT IS DURING THIS TIME THAT THE REGION WILL STILL BE
DEALING WITH A MOIST AND WET PATTERN WHILE TEMPERATURES REMAIN COLD
ENOUGH TO WORRY AT LEAST A LITTLE ABOUT WINTRY PRECIPITATION TYPES.
THROUGH THE DAY WEDNESDAY LATEST MODEL CONSENSUS SUGGESTS THE REGION
WILL SEE PERTURBED SOUTHWEST FLOW ALOFT GIVE WAY BRIEFLY TO SHORT
WAVE RIDGING AHEAD OF A CLOSED (BUT PHASING) LOW IN TX THAT WILL BE
HEADING OUR WAY. CLOUD COVER SHOULD PERSIST IN MOST AREAS THROUGHOUT
THE DAY WITH BETTER CHANCES FOR AT LEAST LIGHT RAIN COMING IN THE
MORNING HOURS AT THE TAIL END OF THE LAST PERTURBATION IN THE ACTIVE
SOUTHWEST FLOW REGIME ALOFT. TEMPERATURES SHOULD BE JUST BELOW OR
NEAR FREEZING AT LEAST IN NORTHWEST ZONES TO START OF THE DAY AND
THUS THERE WILL STILL BE A SLIGHT CHANCE OF LIGHT FREEZING RAIN IN
THOSE AREAS BEFORE 9 AM OR SO. OTHERWISE PRECIP SHOULD BE ALL RAIN
DURING THE DAY WEDNESDAY...ALTHOUGH I DID CUT MAV HIGHS A BIT IN
MOST AREAS OWING TO EXPECTATION OF LOTS OF CLOUDS AND STAGNANT COLD
AIR MASS IN PLACE. HIGHS SHOULD MAINLY BE IN THE LOW TO MID
40S...ALTHOUGH FAR SOUTHEAST MS SPOTS MAY MANAGE TO BREAK 50
DEGREES.
WEDNESDAY NIGHT AND THROUGH AT LEAST EARLY THURSDAY OUR REGION WILL
HAVE TO DEAL WITH THE PASSAGE OF THE PREVIOUSLY MENTIONED CLOSED LOW
THAT WILL BE PHASING WITH THE LARGER TROUGH JUST TO OUR NORTH.
OPERATIONAL MODELS STILL SHOW A FAIR AMOUNT OF DISAGREEMENT WITH
TIMING AND POSITION OF THIS DISTURBANCE PASSING THROUGH THE
REGION...BUT THE LATEST OPERATIONAL GFS SOLUTION DOES NOT LOOK TOO
BAD...ALTHOUGH MAYBE A HAIR SLOW. THIS LOW WILL NOT SPUR LOW
PRESSURE DEVELOPMENT NEAR THE SURFACE...BUT IT WILL STILL PROMOTE
LOTS OF ATMOSPHERIC LIFT ABOVE THE SURFACE AND THEREFORE LIKELY SOME
MORE PRECIP FOR OUR REGION GIVEN MOISTURE STILL IN PLACE. THE
MODIFYING COLD AIR MASS IN PLACE HAS PREVIOUSLY LOOKED TOO WARM IN
THIS TIME PERIOD TO WORRY ABOUT WINTRY PRECIP...BUT MODEL CONSENSUS
HAS TRENDED COLDER WITH ATMOSPHERIC PROFILES WHILE PRECIP IS
ONGOING. THIS TIME AROUND COLDER AIR ALOFT AND DEEP SATURATION
SHOULD LEAD TO SNOW FORMATION ALOFT...BUT THAT IS OFTEN THE CASE
AROUND HERE IN WINTER. THE KEY IS WILL THE SNOW MELT BEFORE HITTING
THE GROUND...WHICH IS WHAT MOST OFTEN HAPPENS IN THIS PART OF THE
WORLD. THE LATEST MENTIONED TRENDS SUGGEST THAT AT LEAST THE
NORTHERN TWO-THIRDS OF THE FORECAST AREA HAVE A NON-NEGLIGIBLE
POTENTIAL TO SEE SOME SNOW AT THE SURFACE WITH THIS SYSTEM.
THEREFORE...ALONG WITH THE RAIN CHANCES...SLIGHT CHANCES OF SNOW
WERE INTRODUCED FOR LATE WEDNESDAY NIGHT THROUGH MIDDAY THURSDAY IN
THE OFFICIAL FORECAST. BUT ACTUALLY GETTING SNOW AT THE SURFACE IN
THIS SITUATION OF VERY MARGINAL TEMPERATURES WILL REQUIRE PERFECT
POSITIONING OF THE UPPER LOW AND FOR THIS LOW TO REMAIN ROBUST. BOTH
OF THOSE THINGS ARE BIG QUESTION MARKS TO TRY TO FIGURE OUT OVER THE
NEXT 36 TO 48 HOURS.
BY THURSDAY NIGHT AND DEFINITELY FRIDAY CONDITIONS FINALLY LOOK TO
DRY OUT AND CLEAR OUT AS THE VERY MOIST SOUTHWEST FEED ALOFT IS
SHOVED TO OUR SOUTH. TEMPERATURES FROM FRIDAY THROUGH SUNDAY WILL
LIKELY BE NEAR TO SLIGHTLY BELOW NORMAL. BUT ANOTHER RATHER LARGE
QUESTION MARK IS WHEN AN ARCTIC CLIPPER SUGGESTED BY STRATOSPHERIC
WARMING INDUCED POLAR VORTEX BREAKDOWN WILL COME PLUNGING DOWN FROM
THE NORTH. IT COULD BE AS EARLY AS SUNDAY OR MAYBE AS LATE AS NEXT
TUESDAY. THERE IS AT LEAST SOME POTENTIAL THAT THIS COLD SHOT COULD
BE REALLY COLD BY OUR STANDARDS...BUT IT IS STILL A BIT FAR OUT TO
HOPE TO NAIL DOWN THAT DETAIL. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 43 37 40 34 / 96 87 100 82
MERIDIAN 44 40 43 39 / 92 79 99 88
VICKSBURG 40 34 38 32 / 92 86 100 76
HATTIESBURG 47 42 44 40 / 91 74 74 63
NATCHEZ 43 36 38 31 / 94 87 100 78
GREENVILLE 34 30 37 28 / 89 29 99 63
GREENWOOD 36 32 38 28 / 90 69 100 73
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR
MSZ018-019-025- 034-035-040-041.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ026-
027-036-042-047.
LA...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR LAZ007>009.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ015-
016.
AR...ICE STORM WARNING UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
&&
ALLEN/DC/03/BBHazardous weather outlook, Jan 14, 2:46 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CST MON JAN 14 2013 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040>042-152100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 246 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY AN ICE STORM WARNING IS IN EFFECT UNTIL 6PM TUESDAY. ICING IS OCCURRING NOW IN WARNING AREA. TOTAL ACCUMULATIONS TODAY HAVE BEEN FROM ONE QUARTER TO ONE HALF INCH. A BREAK WILL OCCUR LATER TONIGHT AS PRECIPITATION DECREASES THROUGH LATER THIS EVENING. SOME FREEZING DRIZZLE WILL STILL BE POSSIBLE THROUGH OVERNIGHT. PRECIPITATION WILL BE ON THE INCREASE EARLY TUESDAY MORNING BETWEEN 3AM TO 7AM. TEMPERATURES WILL BE NEAR OR JUST BELOW FREEZING AND MORE FREEZING PRECIPITATION WILL BE POSSIBLE IN THE WARNED AREA UNTIL LATER TOMORROW AFTERNOON. ANOTHER QUARTER TO ONE HALF INCH ACCUMULATIONS WILL BE POSSIBLE. SIGNIFICANT ACCUMULATIONS ON ROADWAYS AND ELEVATED SURFACES SUCH AS BRIDGES...OVERPASSES...TREES AND POWERLINES WILL CREATE HAZARDOUS CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN UPPER LOW IS EXPECTED TO PASS THROUGH THE REGION WEDNESDAY NIGHT THROUGH EARLY THURSDAY THAT WILL BRING MORE CHANCES FOR RAIN...BUT ALSO A SLIGHT CHANCE OF SNOW. THERE IS STILL UNCERTAINTY WITH THIS SYSTEM SO STAY TUNED FOR FUTURE UPDATES...BUT AT THIS TIME NO SNOW ACCUMULATIONS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TOMORROW. LAZ015-016-023-MSZ030>033-037-038-043-044-047>049-152100- RICHLAND-MADISON LA-FRANKLIN LA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-MADISON MS-LEAKE-WARREN-HINDS-RANKIN- 246 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY A FREEZING RAIN ADVISORY IS IN EFFECT UNTIL 9PM TONIGHT. A MIX OF RAIN AND FREEZING RAIN IS EXPECTED TODAY AND SOME ICING IS OCCURRING NOW IN THE WARNING AREA. THE PRIMARY ACCUMULATIONS WILL BE ON ELEVATED SURFACES SUCH AS BRIDGES...OVERPASSES...TREES AND POWERLINES WHICH WILL CREATE HAZARDOUS CONDITIONS. CONDITIONS WILL CONTINUE TO BE MONITORED FOR POSSIBLE EXTENSION OF END TIME OF ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN UPPER LOW EXPECTED TO PASS THROUGH THE REGION WEDNESDAY NIGHT THROUGH EARLY THURSDAY WILL BRING MORE CHANCES OF RAIN...BUT ALSO A SLIGHT CHANCE OF SNOW. THERE IS STILL UNCERTAINTY WITH THIS SYSTEM SO STAY TUNED FOR FUTURE UPDATES...BUT AT THIS TIME NO SNOW ACCUMULATIONS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH TONIGHT. LAZ024>026-MSZ039-045-046-050>066-072>074-152100- CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 246 PM CST MON JAN 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN UPPER LOW EXPECTED TO PASS THROUGH THE REGION WEDNESDAY NIGHT THROUGH EARLY THURSDAY WILL BRING MORE CHANCES OF RAIN...BUT ALSO A SLIGHT CHANCE OF SNOW. THERE IS STILL UNCERTAINTY WITH THIS SYSTEM SO STAY TUNED FOR FUTURE UPDATES...BUT AT THIS TIME NO SNOW ACCUMULATIONS ARE ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. DC
In the hours before
Local storm report, Jan 14, 3:37 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM ICE STORM BASTROP 32.77N 91.91W
01/14/2013 MOREHOUSE LA EMERGENCY MNGR
MORE THAN QUARTER OF AN INCH OF ICE ACCUMULATION ACROSS
MOST OF THE PARISH...ESPECIALLY ON TREES...POWERLINES AND
SIGNS.
&&
GERARDLocal storm report, Jan 14, 3:39 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM ICE STORM MAYERSVILLE 32.90N 91.04W
01/14/2013 ISSAQUENA MS LAW ENFORCEMENT
AT LEAST A QUARTER OF AN INCH OF ICE ACCUMULATION ACROSS
MUCH OF ISSAQUENA COUNTY. POWERLINES DOWN WITH A NUMBER
OF POWER OUTAGES REPORTED.
&&
GERARDLocal storm report, Jan 14, 3:46 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM ICE STORM GREENVILLE 33.39N 91.05W
01/14/2013 WASHINGTON MS EMERGENCY MNGR
ICE ACCUMULATIONS RANGED FROM AROUND A TENTH OF AN INCH
IN THE NORTHERN HALF OF THE COUNTY TO AROUND ONE-QUARTER
OF AN INCH IN THE SOUTHERN HALF.
&&
BYRDLocal storm report, Jan 14, 3:50 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM ICE STORM EUDORA 33.12N 91.26W
01/14/2013 CHICOT AR EMERGENCY MNGR
REPORTS OF 200-300 CUSTOMERS WITHOUT POWER NEAR EUDORA.
UP TO HALF AN INCH OF ICE ACCUMULATING ON TREES AND
POWERLINES AND AROUND A QUARTER OF AN INCH OF ICE
ACCUMULATING ON SOME BRIDGES AND OVERPASSES.
&&
DCOXLocal storm report, Jan 14, 3:53 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM ICE STORM CROSSETT 33.13N 91.97W
01/14/2013 ASHLEY AR EMERGENCY MNGR
REPORTS OF POWER OUTAGES ON MAIN STREET IN CROSSETT AND
NEAR A QUARTER OF AN INCH OF ICE ACCUMULATION.
&&
DCOXLocal storm report, Jan 14, 4:01 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST MON JAN 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FREEZING RAIN KILBOURNE 33.00N 91.31W
01/14/2013 U0.00 INCH WEST CARROLL LA PUBLIC
LIGHT COATING OF ICE ON UTILITY LINES
1015 AM FREEZING RAIN NORTH CROSSETT 33.17N 91.94W
01/14/2013 U0.00 INCH ASHLEY AR PUBLIC
SOME ICE BEGINNING TO FORM ON CARS
1025 AM FREEZING RAIN CROSSETT 33.13N 91.97W
01/14/2013 U0.00 INCH ASHLEY AR PUBLIC
ICE BEGINNING TO FORM ON TREES AND CARS
1035 AM FREEZING RAIN BASTROP 32.77N 91.91W
01/14/2013 U0.00 INCH MOREHOUSE LA PUBLIC
ICE BEGINNING TO FORM ON TREES
1045 AM FREEZING RAIN EUDORA 33.12N 91.26W
01/14/2013 U0.00 INCH CHICOT AR PUBLIC
ICE BEGINNING TO ACCUMULATE ON TREES AND CARS
1100 AM FREEZING RAIN 4 SSE FOUNTAIN HILL 33.30N 91.82W
01/14/2013 U0.00 INCH ASHLEY AR PUBLIC
ICE BEGINNING TO ACCUMULATE BETWEEN FOUNTAIN HILL AND
HAMBURG
1100 AM FREEZING RAIN CLEVELAND 33.74N 90.73W
01/14/2013 U0.00 INCH BOLIVAR MS PUBLIC
ICE BEGINNING TO FORM ON CARS
1105 AM FREEZING RAIN GOODWILL 32.78N 91.56W
01/14/2013 U0.00 INCH WEST CARROLL LA PUBLIC
ICE FORMING ON TREES
1105 AM FREEZING RAIN OAK GROVE 32.86N 91.39W
01/14/2013 U0.00 INCH WEST CARROLL LA PUBLIC
ICE FORMING ON TREES AND POWER LINES
1125 AM FREEZING RAIN BASTROP 32.77N 91.91W
01/14/2013 E0.20 INCH MOREHOUSE LA EMERGENCY MNGR
JUST SHORT OF A QUARTER INCH OF ICE ACCUMULATING ON
TREES...FENCES...AND CARS.
1135 AM FREEZING RAIN LAKE PROVIDENCE 32.81N 91.18W
01/14/2013 U0.00 INCH EAST CARROLL LA CO-OP OBSERVER
ICE ACCUMULATING ON TREES...SOME LIMBS ARE SAGGING. SOME
ROADS BECOMING HAZARDOUS.
1140 AM FREEZING RAIN HOLLY RIDGE 32.47N 91.63W
01/14/2013 U0.00 INCH RICHLAND LA PUBLIC
ICE FORMING ON TREES
1155 AM FREEZING RAIN SILVER CITY 33.10N 90.50W
01/14/2013 U0.00 INCH HUMPHREYS MS PUBLIC
ICING BEGINNING TO OCCUR. VEHICLE ACCIDENTS REPORTED IN
THE AREA.
1200 PM FREEZING RAIN HOLLY BLUFF 32.82N 90.71W
01/14/2013 U0.00 INCH YAZOO MS PUBLIC
FREEZING RAIN BEGINNING TO ACCUMULATE AND SLEET ALSO
REPORTED
1200 PM ICE STORM CROSSETT 33.13N 91.97W
01/14/2013 ASHLEY AR EMERGENCY MNGR
REPORTS OF POWER OUTAGES ON MAIN STREET IN CROSSETT AND
NEAR A QUARTER OF AN INCH OF ICE ACCUMULATION.
1205 PM FREEZING RAIN DELHI 32.46N 91.49W
01/14/2013 U0.00 INCH RICHLAND LA PUBLIC
ICE ACCUMULATING ON TREES
1215 PM FREEZING RAIN INDIANOLA 33.45N 90.64W
01/14/2013 E0.05 INCH SUNFLOWER MS TRAINED SPOTTER
VERY LIGHT ICING OCCURRING ON TREES
1215 PM FREEZING RAIN WINONA 33.49N 89.73W
01/14/2013 U0.00 INCH MONTGOMERY MS PUBLIC
ICE BEGINNING TO FORM ON TREES AND UTILITY LINES
1215 PM FREEZING RAIN GRENADA 33.78N 89.81W
01/14/2013 U0.00 INCH GRENADA MS EMERGENCY MNGR
ICE BEGINNING TO FORM ON CARS AND SIGNS
1230 PM ICE STORM BASTROP 32.77N 91.91W
01/14/2013 MOREHOUSE LA EMERGENCY MNGR
MORE THAN QUARTER OF AN INCH OF ICE ACCUMULATION ACROSS
MOST OF THE PARISH...ESPECIALLY ON TREES...POWERLINES AND
SIGNS.
1230 PM FREEZING RAIN BENTONIA 32.65N 90.37W
01/14/2013 U0.00 INCH YAZOO MS LAW ENFORCEMENT
ICE BEGINNING TO FORM ON TREES
1235 PM FREEZING RAIN 4 SW ELLIOTT 33.64N 89.79W
01/14/2013 U0.00 INCH CARROLL MS PUBLIC
ICE FORMING ON I-55 NEAR DUCK HILL EXIT 195.
1235 PM FREEZING RAIN EUPORA 33.54N 89.28W
01/14/2013 U0.00 INCH WEBSTER MS EMERGENCY MNGR
ICE BEGINNING TO FORM ON TREES IN WEBSTER COUNTY
1250 PM FREEZING RAIN FLORA 32.55N 90.31W
01/14/2013 U0.00 INCH MADISON MS LAW ENFORCEMENT
ICE BEGINNING TO ACCUMULATE ON TREES
1250 PM FREEZING RAIN 5 SSE VALLEY PARK 32.57N 90.84W
01/14/2013 U0.00 INCH WARREN MS LAW ENFORCEMENT
ICE BEGINNING TO FORM ON TREES NEAR US HIGHWAY 61 AND
FLOWEREE ROAD
0100 PM ICE STORM OAK GROVE 32.86N 91.39W
01/14/2013 WEST CARROLL LA LAW ENFORCEMENT
HEAVY ICE ACCUMULATION ON TREES BROUGHT DOWN A NUMBER OF
LIMBS AND POWERLINES ACROSS WEST CARROLL PARISH
0100 PM ICE STORM EUDORA 33.12N 91.26W
01/14/2013 CHICOT AR EMERGENCY MNGR
REPORTS OF 200-300 CUSTOMERS WITHOUT POWER NEAR EUDORA.
UP TO HALF AN INCH OF ICE ACCUMULATING ON TREES AND
POWERLINES AND AROUND A QUARTER OF AN INCH OF ICE
ACCUMULATING ON SOME BRIDGES AND OVERPASSES.
0110 PM FREEZING RAIN GREENWOOD 33.52N 90.19W
01/14/2013 E0.00 INCH LEFLORE MS PUBLIC
ICE FORMING ON TREES...UTILITY LINES AND ROAD SIGNS
0115 PM FREEZING RAIN KOSCIUSKO 33.06N 89.59W
01/14/2013 U0.00 INCH ATTALA MS CO-OP OBSERVER
ICE BEGINNING TO FORM ON TREES
0120 PM FREEZING RAIN MABEN 33.55N 89.08W
01/14/2013 U0.00 INCH WEBSTER MS BROADCAST MEDIA
FREEZING RAIN AND SLEET. SOME ICE FORMING ON TREES
0120 PM FREEZING RAIN HESTERVILLE 33.16N 89.65W
01/14/2013 U0.00 INCH ATTALA MS EMERGENCY MNGR
ICE BEGINNING TO FORM ON TREES IN THE POSSUMNECK AND
HESTERVILLE AREAS
0130 PM FREEZING RAIN 2 E GREENVILLE 33.39N 91.01W
01/14/2013 U0.00 INCH WASHINGTON MS BROADCAST MEDIA
ICE ON POWER LINES
0135 PM ICE STORM WINONA 33.49N 89.73W
01/14/2013 MONTGOMERY MS PUBLIC
LARGE TREE LIMBS DOWNED BY ICE. ICE NOW ACCUMULATING ON
ROADWAYS.
0145 PM FREEZING RAIN ACKERMAN 33.31N 89.17W
01/14/2013 U0.00 INCH CHOCTAW MS EMERGENCY MNGR
ICE ACCUMULATING ON TREES IN CHOCTAW COUNTY
0145 PM FREEZING RAIN 3 NNW RAYMOND 32.29N 90.44W
01/14/2013 U0.00 INCH HINDS MS EMERGENCY MNGR
ICE ACCUMULATING ON TREES IN THE RAYMOND AREA
0150 PM FREEZING RAIN VICKSBURG 32.33N 90.87W
01/14/2013 U0.00 INCH WARREN MS EMERGENCY MNGR
ICE ON TREES AND ALONG THE SIDES OF ROADS IN THE
VICKSBURG/WARREN COUNTY AREA
0150 PM FREEZING RAIN CLINTON 32.34N 90.33W
01/14/2013 U0.00 INCH HINDS MS EMERGENCY MNGR
ICE BEGINNING TO FORM ON TREES
0200 PM ICE STORM VAIDEN 33.33N 89.75W
01/14/2013 CARROLL MS LAW ENFORCEMENT
UP TO A QUARTER INCH OF ICE ACCUMULATION ACROSS MUCH OF
CARROLL COUNTY. LIMBS AND POWERLINES DOWN IN THE CITY OF
VAIDEN.
0216 PM ICE STORM ANGUILLA 32.97N 90.83W
01/14/2013 SHARKEY MS PUBLIC
PUBLIC AND LAW ENFORCEMENT IN SHARKEY COUNTY REPORT
SIGNIFICANT ACCUMULATION OF ICE ON TREES AND POWERLINES.
LIMBS DOWN AND POWER IS REPORTED OUT TO THE ENTIRE TOWN
OF ANGUILLA. ENTERGY WEBSITE SHOWS OVER 400 CUSTOMERS
WITHOUT POWER IN AREA.
0258 PM FREEZING RAIN 4 WSW ACKERMAN 33.29N 89.24W
01/14/2013 E0.10 INCH CHOCTAW MS TRAINED SPOTTER
ICE ACCUMULATION IN TREES.
0258 PM FREEZING RAIN 2 NW YAZOO CITY 32.88N 90.43W
01/14/2013 E0.00 INCH YAZOO MS LAW ENFORCEMENT
US HIGHWAY 49 BRIDGE OVER YAZOO RIVER BETWEEN YAZOO CITY
AND SILVER CITY REPORTED ICED OVER
0300 PM FREEZING RAIN KOSCIUSKO 33.06N 89.59W
01/14/2013 E0.10 INCH ATTALA MS CO-OP OBSERVER
ICE ACCUMULATION MEASURED ON TREES. BRANCHES BENDING FROM
WEIGHT OF ICE.
0300 PM ICE STORM MAYERSVILLE 32.90N 91.04W
01/14/2013 ISSAQUENA MS LAW ENFORCEMENT
AT LEAST A QUARTER OF AN INCH OF ICE ACCUMULATION ACROSS
MUCH OF ISSAQUENA COUNTY. POWERLINES DOWN WITH A NUMBER
OF POWER OUTAGES REPORTED.
0307 PM ICE STORM MATHISTON 33.54N 89.13W
01/14/2013 WEBSTER MS LAW ENFORCEMENT
LARGE LIMBS AND A FEW TREES DOWN ALONG NATCHEZ TRACE NEAR
CHOCTAW COUNTY LINE.
0325 PM ICE STORM SATARTIA 32.67N 90.54W
01/14/2013 YAZOO MS BROADCAST MEDIA
TREES DOWN ACROSS SEVERAL ROADS NEAR SATARTIA DUE TO ICE
ACCUMULATION. SOCIAL MEDIA PICS SHOW HEAVY ICE
ACCUMULATION OF UP TO A QUARTER OF AN INCH.
0325 PM ICE STORM WINONA 33.49N 89.73W
01/14/2013 MONTGOMERY MS BROADCAST MEDIA
UP TO A QUARTER INCH OF ICE ACCUMULATION ON TREES AND
METAL SURFACES
0343 PM ICE STORM GREENVILLE 33.39N 91.05W
01/14/2013 WASHINGTON MS EMERGENCY MNGR
ICE ACCUMULATIONS RANGED FROM AROUND A TENTH OF AN INCH
IN THE NORTHERN HALF OF THE COUNTY TO AROUND ONE-QUARTER
OF AN INCH IN THE SOUTHERN HALF.
0343 PM ICE STORM RULEVILLE 33.72N 90.55W
01/14/2013 SUNFLOWER MS EMERGENCY MNGR
TREE AND POWERLINE DOWN NEAR RULEVILLE. LIGHT COATING OF
ICE ON TREES AND POWERLINES.
0343 PM ICE STORM DREW 33.81N 90.53W
01/14/2013 SUNFLOWER MS LAW ENFORCEMENT
AROUND A QUARTER AN INCH ICE ACCUMULATION ON TREES AND
VEHICLES.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:16 PM CST | River Flood Warning | JAN | Jones | 6 days |
| Jan 13, 9:16 PM CST | River Flood Warning | JAN | Clarke | 62 hr |
| Jan 14, 3:40 AM CST | Ice Storm Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 48 hr |
| Jan 14, 3:40 AM CST | Freezing Rain Advisory | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Hinds and 11 more | 16 hr |
| Jan 14, 2:57 PM CST | Flash Flood Warning | JAN | Hinds, Madison | 2 hr |
| Jan 14, 4:36 PM CST | River Flood Warning | JAN | Leake | 10 days |
| Jan 14, 4:36 PM CST | River Flood Warning | JAN | Leake | 5 days |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.